Alert archive / Texas / Heat Advisories in 2017
Heat Advisory 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Aug 17, 2017, 10:14 AM CDT for 5 counties in Texas. It took effect at Aug 17, 2017, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2017, 10:14 AM CDT (15:14 UTC)
- In effect from
- Aug 17, 2017, 2:00 PM CDT
- Expired
- Aug 17, 2017, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX
The radar
The Austin/San Antonio radar (KEWX), 87 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS74 KEWX 171514 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1014 AM CDT Thu Aug 17 2017 TXZ194-209-223>225-172315- /O.NEW.KEWX.HT.Y.0009.170817T1900Z-170818T0000Z/ Lee-Fayette-Gonzales-De Witt-Lavaca- Including the cities of Giddings, La Grange, Gonzales, Cuero, and Halletsville 1014 AM CDT Thu Aug 17 2017 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... The National Weather Service in Austin/San Antonio has issued a Heat Advisory, which is in effect from 2 PM this afternoon to 7 PM CDT this evening. * TEMPERATURE...High temperatures will be 99 to 101 degrees with heat index values exceeding 108 degrees. * IMPACTS...Prolonged exposure to the heat and/or exertion outdoors without proper hydration and other precautionary actions may result in heat exhaustion or heat stroke. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 17, 6:17 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 17, 6:17 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 617 AM CDT Thu Aug 17 2017 .UPDATE... 12Z Aviation Update Below. && .AVIATION... MVFR ceilings in stratus continues early this morning along the escarpment edge into portions of the Hill Country. This includes SAT/SSF and at times AUS. There is a chance the stratus may develop into DRT around or after 12Z but lower confidence in this. VFR conditions redevelop 15Z-17Z as stratus mixes out. Generally SHRAs and TSTMs should stay north and west of the area and TAF sites today. && .PREV DISCUSSION... /ISSUED 350 AM CDT Thu Aug 17 2017/ SHORT TERM (Today through Friday)... High pressure aloft remains dominant over most of South Central TX, with some subtle instability hanging on over parts of the Edwards Plateau into Nrn Mexico early this morning. A tropical moisture axis and weak mid-level cyclonic shear over this region has allowed for a few elevated overnight showers generally north of Rocksprings and West of Del Rio. Satellite imagery loops depicting mid level clouds and rapid refresh models would suggest some cyclonic shear rooted over the Serranias del Burros will extend into swrn parts of Val Verde county to allow for continued weak elevated convection into the daytime. The mid level ridge axis over Central Tx will both strengthen and build northward today and tonight, leading to reduced surface winds in the late afternoon and evening over the next couple days. While the trend for very gradual lowering of day-to-day heat indices should continue through afternoon mixing and lack of rainfall, triple digit heat index values remain in the picture. Those spending several hours outdoors in the afternoon and evening along and east of I-35 may not sense the slight improvement due to the lighter winds from the seabreeze. Will continue show the elevated heat indices in the SPS/HWO. LONG TERM (Friday Night through Wednesday)... The mid-level ridge axis remains entrenched over Central TX over the weekend, with the orientation tilting as heights build nwd over the Srn Rockies Saturday. By Monday, a Pacific upper low erodes this wrn build-up again and a TUTT low over the Gulf pinches off the eastern edge of the ridge axis. In the center, the upper ridge remains dominant over TX with only subtle changes in the surface winds expected early next week versus this weekend. Some deterministic data anticipates a surge in pwat values to generate rain chances, but knowing subsidence enhancement precedes the approach of a TUTT from the east, the drier GFS looks most probable. None of the above mentioned mid/upper level pattern shifts should put a significant dent in the triple digit heat and/or heat indices through at least Tuesday. Model diverge a bit on the broader mid-level pattern on Wednesday with the GFS showing an inverted trough over S Tx left from the weakening TUTT and the ECM depicting potential instability arriving from the north after a westward shift of the ridge aloft. Will give in to a generic isolated rain chance for Wednesday for all areas as either of these solutions seem plausible. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 100 77 100 77 100 / - 10 0 0 - Austin Bergstrom Intl Airport 99 76 99 76 100 / - 10 0 0 - New Braunfels Muni Airport 100 75 99 75 100 / 0 - 0 0 - Burnet Muni Airport 96 74 98 74 98 / 10 10 0 0 - Del Rio Intl Airport 99 78 99 78 101 / 20 0 - 0 - Georgetown Muni Airport 97 76 98 75 98 / 10 10 0 0 - Hondo Muni Airport 100 75 100 74 101 / 0 0 0 0 0 San Marcos Muni Airport 99 76 99 75 100 / - 10 0 0 - La Grange - Fayette Regional 99 77 99 76 100 / 10 10 - 0 10 San Antonio Intl Airport 100 76 99 76 99 / 0 0 0 0 0 Stinson Muni Airport 100 76 101 76 101 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...Oaks
Hazardous weather outlook, Aug 17, 6:40 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 640 AM CDT Thu Aug 17 2017 TXZ171>173-183>194-202>209-217>225-228-181200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 640 AM CDT Thu Aug 17 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Afternoon heat index values of 103 to 107 degree range are forecast again today, especially over areas along and southeast of the Balcones Escarpment. A few locations along and east of Interstate 35 and Interstate 37 could see heat index values this afternoon around 109 degrees. Prolonged exposure to the heat and exertion outdoors without proper hydration and other precautionary actions may result in heat related illness. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated heat index values will continue along and southeast of the Balcones Escarpment through the remainder of the week and into early next week, with peak values ranging from 103 to 108 degrees during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:00 PM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| Aug 16, 7:05 PM CDT | Special Weather Statement | EWX | Val Verde | 25 min |
| Aug 16, 7:38 PM CDT | Special Weather Statement | EWX | Val Verde | 22 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.